Aa
A
A
Close
Avatar universal
Does heart attack symptoms includes heavy legs?
I just been released from the hospital after 3 days hospitalized, with high blood pressure and my heart was faster than normal, head ache and weekness, now after a day being released my legs are so heavy, looks like i am carring a 20 pounds on each leg. What do you think this is. Should I go back to the emergency room or this symptom is normal after what happened to me?
Cancel
6 Answers
6 Answers
Page 1 of 1
Avatar universal
No heavy legs are not the cardinal signs of heart attack. But you have mentioned that you were hospitalized for 3 days due to high blood pressure and tachycardia(increase heart rate), so during that treatment phase some diuretics drugs like Lasix may be used to reduce BP and this drug leads to depletion of electrolytes like sodium that results in muscle cramp. Another reason could be fatigue due to your illness. I don't thing you need to worry about it as mobilization will remove this problem within an hour but if it still persists then you should seek a doctor.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
what did the doctors say? it sounds like a panic attack to me but i cant explain the weight gain unless you have been diagnosed withthyroid problems, this will cause weight gain, fast heart rate, id be going bk for an explanation
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
237039 tn?1264261657
Pharmacom is correct.  After my heart attacks and other hospitalizations for cardiac reasons the drugs the gave me caused my blood pressure to fall and subsequently left me feeling drained.  And that heavy feeling in my legs.  A feeling that almost burned they were so tired.  It passes after a day or 2.  But if after that time if you are still feeling fatigued a doctor visit would be understandable.  Take care, Ally
Comment
Cancel
237039 tn?1264261657
Comment
Comment
Submit Comment
Avatar universal
Seems to me you may be talking about edema.  If you were given lasix in hospital the swelling would go down instead of up.

Crow260
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
187666 tn?1331176945
I agree with crow - you said it "looks like" you're carrying an extra 20 lbs on each leg. That sounds like fluid retention in the legs. I get that once in awhile if I've been bad with my sodium intake for the day.

Are you still taking a diuretic? If so, call your doctor and see if you need to increase it a bit for the day. Some walking might help increase blood flow and ease some of the fluid. Please be careful with fluid and sodium. It can put a burden on your heart. I hope you have a follow up appt. with your doctor.
Comment
Cancel
187666 tn?1331176945
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
tacolino
Ireland
Avatar m tn
Blank
Occupant
IL
144586 tn?1284669764
Blank
caregiver222
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
4522800 tn?1459192030
Blank
VICourageous HEY! Thanks for the Birthda... Comment
4 hrs ago
Avatar universal
Blank
Sammie2525 commented on Cardiac Syndrome X &a...
4 hrs ago
587083 tn?1327123862
Blank
zouzi commented on Please be aware of th...
5 hrs ago
Heart Disease Community Resources
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
tacolino
Ireland
Avatar m tn
Blank
Occupant
IL
144586 tn?1284669764
Blank
caregiver222